Alert archive / New Mexico / Flash Flood Warnings in 2005
Flash Flood Warning 11, NWS El Paso, TX
NWS El Paso, TX issued this flash flood warning at Aug 23, 2005, 2:02 PM MDT for Hidalgo County, New Mexico. It was in force for 118 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 23, 2005, 2:02 PM MDT (20:02 UTC)
- Expired
- Aug 23, 2005, 4:00 PM MDT
- In force
- 118 min
- Issued by
- NWS El Paso, TX
- Area
- Counties, with a storm outline in the text
County Hidalgo County, NM
The radar
The El Paso radar (KEPZ), 174 km from the middle of the area, began a volume at 20:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 8.0 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 442 J/kg
- Mixed-layer CIN
- -114 J/kg
- Mixed-layer LCL
- 1524 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KEPZ 232004 FFWEPZ NMC023-232200- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE EL PASO TX 202 PM MDT TUE AUG 23 2005 THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHERN HIDALGO COUNTY IN NEW MEXICO * UNTIL 400 PM MDT * AT 154 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. HEAVIEST RAINS WILL FALL IN THE VICINITY OF ANTELOPE WELLS...CLOVERDALE AND OVER PORTIONS OF HIGHWAY 81. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. LAT...LON 3180 10821 3134 10823 3137 10894 3178 10900 $$ ROGASH
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 23, 1:37 PM MDT, 25 minutes earlier.
Area forecast discussion, Aug 23, 1:37 PM MDT, 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 137 PM MDT TUE AUG 23 2005 .SYNOPSIS... A MOIST AN UNSTABLE AIR MASS WILL MAINTAIN AN ACTIVE WEATHER PATTERN WITH SCATTERED SHOWERS AND THUNDERSTORMS FOR THE NEXT COUPLE OF DAYS. SOME OF THE STORMS MAY BE STRONG WITH HEAVY RAIN...HAIL...AND STRONG WIND GUSTS POSSIBLE. LOCALIZED FLOODING WILL BE POSSIBLE NEAR STORMS. THE PATTERN WILL BECOME LESS ACTIVE THURSDAY THROUGH SUNDAY AS MORE STABLE AIR MOVES INTO THE REGION. && .DISCUSSION... A LOT OF ACTIVITY ALREADY OCCURRING OVER THE FORECAST AREA THIS AFTERNOON. AN UPPER LEVEL SHORT WAVE IS HELPING TO TRIGGER SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE REGION. A VERY MOIST AND UNSTABLE AIR MASS IS FUELING CONVECTION. LIFT IS ALSO BEING ENHANCED BY THE REAR RIGHT QUADRANT OF A JET MAX. STORMS WILL APPROACH SEVERE CRITERIA IN SOME LOCATIONS WITH HEAVY RAINFALL POTENTIAL ACROSS THE FORECAST AREA. THIS PATTERN IS EXPECTED TO PERSIST THROUGH WEDNESDAY NIGHT. ACTIVITY WILL DIMINISH SOME THURSDAY AS THE UPPER JET AND SHORT WAVE MOVE OUT OF THE AREA. ADDITIONALLY...THE HIGH IS EXPECTED TO STRENGTHEN SOME...ADDING TO STABILITY ACROSS THE REGION. THAN SAID...ENOUGH RESIDUAL MOISTURE REMAINS TO CONTINUE THE MENTION OF ISOLATED AFTERNOON AND EVENING THUNDERSTORMS WITH AFTERNOON HEATING PROVIDING PUSH FOR CONVECTION. TOWARD SUNDAY AND THE FIRST PART OF NEXT WEEK THE MODELS DIVERGE ON THE EXPECTED WEATHER PATTERN. THE GFS MODEL WANTS TO DRY OUT THE REGION WITH A STRENGTHENED WEST FLOW FLUSHING MOISTURE TO THE EAST. THE ETA WANTS TO KEEP THE MOISTURE IN PLACE. FOR NOW WILL GO WITH THE GFS AND REDUCE CHANCES FOR PRECIPITATION FOR THE FIRST PART OF NEXT WEEK. WITH DIMINISHING MOISTURE AND CLOUDS SHOULD SEE AN INCREASE IN DAY TIME TEMPERATURES AS EARLY AS THE WEEKEND. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 71 93 72 93 71 / 30 30 30 10 20 SIERRA BLANCA TX 61 86 62 87 59 / 20 20 30 10 20 LAS CRUCES 66 90 68 94 68 / 30 30 30 10 20 ALAMOGORDO 65 89 67 93 66 / 30 30 30 10 20 CLOUDCROFT 46 67 48 70 45 / 40 40 40 20 20 TRUTH OR CONSEQUENCES 64 90 65 91 66 / 40 30 30 10 20 SILVER CITY 59 79 61 82 60 / 40 40 40 20 20 DEMING 64 90 66 93 65 / 30 30 30 10 20 LORDSBURG 61 89 64 93 63 / 40 40 40 10 20 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM, TX...NONE. && 04
Hazardous weather outlook, Aug 23, 1:00 PM MDT, 1 hour 2 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE EL PASO TX 100 PM MDT TUE AUG 23 2005 NMZ022>025-030>032-TXZ055-056-232200- EL PASO TX-HUDSPETH TX-SIERRA COUNTY LAKES REGION NM- SOUTHERN DESERT NM-SOUTHERN SACRAMENTO MOUNTAINS NM- SOUTHWEST DESERT/BOOTHEEL NM-SOUTHWEST DESERT/MIMBRES BASIN NM- SOUTHWEST MOUNTAINS/LOWER GILA REGION NM- TULAROSA BASIN/SOUTHERN DESERT NM- INCLUDING THE CITIES OF...ALAMOGORDO...ANTHONY...CANUTILLO... CHAPARRAL...DEMING...EL PASO...FABENS...FORT BLISS...HOLLOMAN AFB... LAS CRUCES...LORDSBURG...MONTANA VISTA...SAN ELIZARIO... SIERRA BLANCA...SILVER CITY...SOCORRO...SUNLAND PARK... TRUTH OR CONSEQUENCES AND UNIVERSITY PARK 100 PM MDT TUE AUG 23 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST AND SOUTHCENTRAL NEW MEXICO AND FAR WEST TEXAS. .DAY ONE...TODAY AND TONIGHT... HOWEVER AFTERNOON AND EVENING THUNDERSTORMS ARE POSSIBLE. A FEW MAY BE SEVERE WITH GUSTY WINDS TO 60 MPH...SMALL HAIL...AND 2 TO 3 INCHES OF RAIN. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... DRIER AIR WILL MOVE INTO THE REGION ON THURSDAY...AS HIGH PRESSURE MOVES BACK ACROSS THE REGION. ENOUGH MOISTURE HOWEVER...WILL REMAIN FOR A SLIGHT CHANCE FOR AFTERNOON AND EVENING THUNDERSTORMS EACH DAY...MAINLY OVER THE SACRAMENTO AND GILA RANGES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY. TRIPOLI
In the hours before
Special weather statement, Aug 23, 12:38 PM MDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 1238 PM MDT TUE AUG 23 2005 NMZ025-232015- SOUTHERN SACRAMENTO MOUNTAINS NM- 1238 PM MDT TUE AUG 23 2005 ...STRONG THUNDERSTORMS OVER FAR NORTHEASTERN OTERO COUNTY... AT 1230 PM...WEATHER SERVICE RADAR INDICATED A CLUSTER OF THUNDERSTORMS WITH ESTIMATED RAINFALL RATES UP TO 2 TO 3 INCHES PER HOUR...JUST EAST OF A LINE BETWEEN RUIDOSO AND CLOUDCROFT. THESE STORMS WERE MOVING NORTHEAST AT ABOUT 8 MPH. LOCALIZED FLOODING IS THE MAIN THREAT...HOWEVER SMALL HAIL IS ALSO POSSIBLE WITH THESE STORMS. EXERCISE CAUTION WHEN TRAVELING THROUGH THESE AREAS. ROADWAYS AND LOW SPOTS CAN BECOME QUICKLY FLOODED WITH RUNOFF. IF YOU SEE WATER COVERING THE ROADWAY...TURN AROUND DONT DROWN. TRIPOLI
Nearby
Flash Flood Warnings in New Mexico, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.